MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE (MCKESSON PRIVATE LABEL); NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE (MCKESSON PRIVATE LABEL); NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 102-N21105S3
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: phone number: unknown.E3: occupation: mckesson qa specialist.G4: pma/510(k): not available.We were unable to determine the details of the actual condition of the sample as it was not available for evaluation.Retention samples were visually inspected and found to be free of any damage or irregularities on the sheath, collar, and hub.Component fit test was performed on the samples, and all passed.There was no issued nonconformity report related to human error during lot production.Our molding machine runs under validated parameters using an automated machine.There are no nonconformities in the assembled needle lot supplied during production.During the collar assembly process, the hub fit is loosened from the protector before placing the needle into the collar.Before proceeding to the next process, the hub, cannula, and collar are pressed into the protector, wherein a photoelectric sensor detects if the height of the protector is correct.An initial product inspection check (ipic) is being performed before mass production, during raw material change, mold maintenance, plant shutdown, cavity closure, and mold/product type change.Any molding defects that may affect product function are part of the inspection item.We also have a visual in-process and product confirmation inspection to ensure that the molded parts are in good condition.The sheath is manually assembled by inserting the pin into the collar ear, followed by inspection of the sheath and collar fitting.During the inspection of the sheath collar fitting, the manual assembler will lift the product and align it with the chest part at a slanted angle to ensure that the left and right lugs of the sheath are fully inserted into the collar ears.After the inspection, the assembled product will be placed in the designated good product container.Visual in-process inspections are conducted during the manufacturing process, wherein part of the check items is the condition of the assembled product, including damaged parts that will affect product function, sheath collar fitting, and over- or under-insertion of the collar into the hub.We perform the hub leakage test during production in-process at the needle assembly, wherein the samples conformed to the specifications.The product is also evaluated through component fit, hinge motion force, and manual activation test at every start and end of the lot.During the component fit test, we check if the sheath lugs are securely attached to the collar ear.Before shipment, we have an outgoing inspection to check the overall condition of the product.The collar, sheath, and hub are manufactured in-house with validated tpc molding machines.There were no nonconformance reports issued for the supplied molded part lots.From the previous two fiscal years to the present, we have received a total of 3 complaints for the same issues.The cause of these complaints was not identified as being related to our product or the manufacturing process.Retention samples of 21g needles were simulated.The samples were securely tightened to the syringe to aspirate the sterile water from the vial of medicine.The result showed that there was no detachment of the safety sheath or leakage encountered during aspiration.Additionally, the samples were activated using hard surface activation.The safety sheath was successfully activated, and the cannula was captured under the sheath tooth.Based on the results of our investigation, the root cause of the complaint could not be identified.The lot history file showed no related non-conformity or any troubles that would affect the product quality.The retention samples were visually inspected and confirmed to be free from any damage or irregularities that could have led to the complaint.In addition, a functional test was performed, and all samples passed.We were unable to confirm the device failure when we performed the simulation.There was no detachment of the safety sheath or leakage encountered during the aspiration, and the samples were successfully activated.The complaint lot has been manufactured under validated equipment and parameters.We have a series of inspections from the molding process to the outgoing inspection to check the overall condition of the product.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Event or Problem Description
Terumo received the following reported information: the safety tops come off, and leaking fluid as it is being drawn into the syringe.There is a possible needle stick issue from the safety(s) coming off.Additional information was received on 23-mar-2026: the safety sheath is removal occurs following aspiration or injection.

Brand Name
SURGUARD3 SAFETY HYPODERMIC NEEDLE (MCKESSON PRIVATE LABEL)
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key24873080
Report Number3003902955-2026-00031
Device Sequence Number21337002
Product Code FMI
UDI-Device Identifier10612479246321
UDI-Public(01)10612479246321(17)300630(10)250718C
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102-N21105S3
Device Catalogue NumberN/A
Device Lot Number250718C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown